MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PENCAN®; SPINAL ANESTHESIA KIT

B BRAUN MELSUNGEN AG PENCAN®; SPINAL ANESTHESIA KIT
Model Number 4502116-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the event description there was an accidental and unpredictable breakage of a spinal needle with retention of its distal end in the subcutis.Reportedly there was an intervention to remove distal part in the subcutis.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Additional information d9 device returned to manufacturer.Visual inspection since the sample of the complaint item was not returned, we confirmed the needle breakage issue from the photo of the complaint item attached to cc/ic notification no.(b)(4).A part of the broken pencan cannula was visible in the photo.There were no abnormalities in the appearance of the retention sample.Functional test result: no abnormality stiffness test of cannula the test result were within the specification.History review result: no abnormality there were no abnormalities in the manufacturing records.Decision and justification this complaint is considered as not confirmed.No abnormalities were found in the investigation results.Material no.: (b)(4).Product name: (b)(4).Batch no.:(b)(4).Bbm investigation report from 2024-11-11.We received one used pencan 25gx4" (103mm) m.Fk-eu/ap/sa in open packaging and 15 samples in original packaging.Visual inspection: the received sample was taken to a visual inspection for damages according to the test method 102002_damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: on the cannula that was handed over, the cannula broke off directly at the cannula hub (see picture 4 - 6).Furthermore, the cannula is broken off in the area approximately 53 mm from the cannula hub and strongly kinked in the area approx.46 mm from the cannula hub.The cannula was bent repeatedly at both areas of the fractures and in the area of the kink and this caused the cracks of the cannula.We assume that problems occurred during use, causing the cannula to be bent several times and finally break.At the original packaged samples no damages or other deviations we could detect.Physical inspection: nominal: length of the cannula must be 108,9 ± 0,5 mm according to drawing.Actual: length of the received cannula approx.46 mm and approx.7 mm overall approx.53 mm.This means approx.55,9 mm be missing.This part (approx.55.9 mm from the cannula tip) of the cannula was not handed over by customer.Nominal: outer diameter ø 0,53 mm +0,01 / -0 mm according to drawing.Actual: outer diameter ø 0,53 mm.Summary and assessment: relating to the damaged sample we assume of a problem during the application process.Based on the conducted investigations the tested sample is within the specification.Therefore, the complaint is considered as not confirmed.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20591657
Report Number9610825-2024-00785
Device Sequence Number8796793
Product Code OFU
UDI-Device Identifier04046964180798
UDI-Public(01)04046964180798(11)231120(17)281101(10)23M20H8B02
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4502116-13
Device Lot Number23M20H8B02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexUnknown